In the absence of severe ARF, most patients with NSAID-associated prerenal azotemia are asymptomatic. The underlying risk factor that predisposes the patient to ARF often determines the clinical presentation. For example, patients with “true” intravascular volume depletion will present with uremic manifestations such as anorexia, nausea and vomiting, weakness, fatigue, inability to concentrate, and possibly GI dyspepsia (from NSAID gastropathy). They will not be hypertensive or edematous. In contrast, patients with “effective” intravascular volume depletion such as CHF, cirrhosis, or nephrotic syndrome will manifest volume overload. In the CHF patient, this can manifest as lung crackles, elevated jugular venous pulsations, and an S3 cardiac gallop from pulmonary edema, as well as peripheral pitting edema. Increased abdominal girth from ascites and worsened peripheral edema can develop in the patient with cirrhosis. Increased peripheral edema and anasarca may develop in the patient with nephrotic syndrome. Patients with CHF and nephrosis will often be hypertensive, whereas the patient with cirrhosis does not develop an increase in blood pressure. Patients with underlying hypertension, especially when under therapy with antihypertensive medications, will often manifest a destabilization of blood pressure and present with worsened hypertension. The patient with CKD will develop acute uremia, severe hypertension, increased peripheral edema, and CHF. Muscle weakness and cardiac arrhythmias (from hyperkalemia) can occur in CKD patients who receive NSAIDs. In addition, patients treated with medications that impair potassium homeostasis (ACE inhibitors, ARBs, spironolactone, eplerenone, calcineurin inhibitors, heparin) may also develop these adverse effects when an NSAID is added to their regimen. The elderly patient can present with any number of these clinical symptoms and signs.